Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Apr 4, 2006, 1:30 PM PDT for Amador County, Calaveras County, Stanislaus County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2006, 1:30 PM PDT (20:30 UTC)
- Expired
- Apr 4, 2006, 5:30 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Amador County, CA, Calaveras County, CA, Stanislaus County, CA
The radar
The Sacramento radar (KDAX), 96 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSTO 042030
FFWSTO
CAC005-009-099-050030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
130 PM PDT TUE APR 4 2006
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN AMADOR COUNTY IN CALIFORNIA
THIS INCLUDES THE CITY OF JACKSON
SOUTHWESTERN CALAVERAS COUNTY IN CALIFORNIA
THIS INCLUDES THE CITY OF SAN ANDREAS
NORTHEASTERN STANISLAUS COUNTY IN CALIFORNIA
* UNTIL 530 PM PDT
* AT 120 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
EXTENDING FROM NEAR JACKSON IN AMADOR COUNTY SOUTHWARD TO EASTERN
STANISLAUS COUNTY. RAINFALL RATES OF AROUND 2 INCHES AN HOUR HAVE
BEEN REPORTED BY SPOTTERS IN THE AREA. FLASH FLOODING FROM THIS
LINE OF THUNDERSTORMS IS LIKELY THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON...
SAN ANDREAS...OAKDALE...HICKMAN AND LA GRANGE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ADDITIONAL FLOODING
OF SMALL RIVERS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3846 12095 3747 12079 3758 12052 3783 12062
3849 12065
$$2 follow-up statements
000
WGUS76 KSTO 042155
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
255 PM PDT TUE APR 4 2006
CAC005-009-099-050030-
STANISLAUS CA-AMADOR CA-CALAVERAS CA-
255 PM PDT TUE APR 4 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM PDT FOR SOUTHWESTERN
CALAVERAS...WESTERN AMADOR AND NORTHEASTERN STANISLAUS COUNTIES...
AT 245 PM PDT...RADAR CONTINUES TO INDICATE A SLOW MOVING LINE OF
HEAVY SHOWERS AND THUNDERSTORMS EXTENDING SOUTHWARD FROM WESTERN
AMADOR COUNTY INTO THE SAN ANDREAS AREA.
WHILE INDIVIDUAL SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP AND
MOVE TO THE NORTH AT 35 MPH...THE LINE IS ONLY MOVING TO THE EAST AT
ABOUT 10 MPH. THEREFORE...HEAVY RAIN IS REPEATED MOVING OVER THE
SAME AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN
SINCE 1130 AM OVER A LARGE AREA OF WESTERN CALAVERAS AND
NORTHEASTERN STANISLAUS COUNTIES.
THE CHP AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROAD
CLOSURES DUE TO FLOODING AND ROCK AND MUDSLIDES IN THE WARNING AREA.
FLOODING OF HOMES AND ONGOING EVACUATIONS HAVE BEEN REPORTED AROUND
THE SAN ANDREAS AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DON/T DROWN
LAT...LON 3846 12095 3747 12079 3758 12052 3783 12062
3849 12065
$$000 WGUS76 KSTO 050020 FFSSTO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 520 PM PDT TUE APR 4 2006 CAC005-009-099-050100- STANISLAUS CA-AMADOR CA-CALAVERAS CA- 520 PM PDT TUE APR 4 2006 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CALAVERAS...WESTERN AMADOR AND NORTHEASTERN STANISLAUS COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM... MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE ACROSS THE MOTHERLODE AND EASTERN PORTION OF THE NORTHERN SAN JOAQUIN VALLEY TONIGHT AS A SLOW MOVING WEATHER SYSTEM CONTINUES TO AFFECT THE REGION. RADAR INDICATES THAT RAINFALL RATES HAVE LOWERED THE PAST COUPLE OF HOURS TO AROUND 1/4 TO 1/2 INCH AN HOUR ACROSS THE MOTHERLODE. ANOTHER ONE TO THREE INCHES OF RAIN CAN BE EXPECTED OVERNIGHT WHICH WILL LEAD TO ADDITIONAL RUNOFF KEEPING SMALL RIVERS AND STREAMS NEAR OR ABOVE BANKFUL...THEREFORE THE SMALL RIVER AND STREAM FLOOD WARNING WILL CONTINUE IN EFFECT THIS EVENING. LAT...LON 3846 12095 3747 12079 3758 12052 3783 12062 3849 12065 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:30 AM PDT, 4 hours earlier.
Area forecast discussion, Apr 4, 9:30 AM PDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PDT TUE APR 4 2006 .DISCUSSION... AN ACTIVE DAY TODAY WITH A HEALTHY DOSE OF WINTER...FLOOD...AND CONVECTIVE WEATHER TO BE DEALT WITH. THE EASIEST...WINTER WX...CONSISTS OF ONGOING HEAVY SNOWFALL IN THE HIGHER ELEVATIONS OF THE SIERNEV RANGE WITH SNOW LEVELS FINALLY BEGINNING TO DROP. AT 4500 TO 5000 FEET THIS MORNING NORTH OF I-80 AND NEAR 6000 FEET NORTH OF YOSEMITE...THE LEVELS SHOULD DROP TO THE 3500 TO 4000 FOOT RANGE BY WEDNESDAY MORNING. WITH HEAVY PRECIP STILL FALLING IN WAVES ACRS THE AREA UP TO ANOTHER HALF FOOT ABOVE 5000 FEET AND POSSIBLY ANOTHER FOOT AT THE HIER ELEVATIONS IS POSSIBLE BY WEDNESDAY MORNING. WHICH LEADS US TO THE ISSUE OF HEAVY PRECIP/FLOODING. A COUPLE INCHES OF PRECIP...ON AVERAGE...HAS FALLEN ACRS INTERIOR NORCAL IN THE PAST TWO DAYS OVER SOILS ALREADY WET FROM OUR MOIST MARCH. RIVERS AND LARGER STREAMS COULD POSSIBLY HAVE HANDLED THE EXCESS IF THE SNOW LEVELS WERE NOT AS HIGH AS THEY WERE...BUT THE HIGH SNOW LEVELS RESULTED IN INCREASED RUNOFF INTO RESERVOIRS AND THEREFORE INCREASED RELEASES NEEDED. SO...FLOOD WARNINGS OUT ON THE MAINSTEM SACRAMENTO AND SJ RIVERS AND SMALL RIVER AND STREAM FLOOD WARNINGS OUT FOR THE EASTERN CENTRAL VALLEY AND ADJOINING FOOTHILLS. WOULD EXPECT THESE TO CONTINUE/BE EXTENDED INTO WEDNESDAY AT THE LEAST. FINALLY...THE CONVECTIVE WX. GUD CHC OF TSTMS ACRS INTERIOR NORCAL LATE THIS MORNING AND WELL INTO THE AFTERNOON HOURS. BEST CHC IS FOCUSED IN THE SRN SAC...DELTA...AND NRN SJ VLY REGION AND INTO THE MOTHERLODE. DEPENDING UPON HOW THE LOW CENTER MOVES...WIND PROFILES MAY SET UP SUCH THAT WE ARE SUSCEPTIBLE TO ROTATING UPDRAFTS AND FUNNEL CLOUD SIGHTINGS WOULD BE EXPECTED. BUT THAT PATTERN IS NOT YET IN PLACE. THE COLDER AIR ALOFT PUSHING IN IS INCREASING THE TEMP GRAD AND IF IT STEEPENS MORE WE COULD BE IN ANOTHER ENVIRONMENT FOR OODLES OF SMALL HAIL EVENTS. IN GENERAL...WE ARE LUKG AT HEAVY RAIN WITH ANYTHING THAT FORMS BUT ONLY MODERATELY STRONG WIND FLOW OR DOWN DRAFTS. BEYOND TODAY...THE PRECIP TAPERS OVERNIGHT TONIGHT AND OTHER THAN CONTINUED HIGH FLOWS DUE TO RUNOFF WEDNESDAY SHUD BE A QUIETER DAY. THURSDAY IS THE REAL BREAK IN THE ACTION AND A POSSIBLE CHC TO GET THE LAWN MOWED FINALLY. FRIDAY BRINGS THE NEXT SYSTEM INTO THE REGION AND THE WEEKEND AND INTO NEXT WEEK CONTINUES THE OVERALL WET PATTERN. && .AVIATION... PRIMARILY MVFR WX TODAY ACRS THE CNTRL VLY REGION WITH BANDS OF IFR AS ENHANCED CELLS MOVE SW-NE THROUGH THE AREA. ISOLD TSRA THROUGH 02Z IN MOST AREAS THOUGH BECMG SCT ACRS THE SRN SAC...DELTA...AND NRN SJ VLYS BY AFTN. IN/ACRS THE MTNS...SIERNEV ESPECIALLY S OF I-80 AREAS 1/4SM RA FG AND SN ABV 050 AND MTNS OBSC...CSTL MTNS MVFR WITH -RA BR AND LCL -TSRA. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SMALL RIVER AND STREAM FLOOD WARNING CONTINUES UNTIL 500 PM TUESDAY FOR STANISLAUS...WESTERN PLACER...WESTERN EL DORADO...SACRAMENTO... AMADOR...CALAVERAS...WESTERN TUOLUMNE AND SAN JOAQUIN COUNTIES. &&
Hazardous weather outlook, Apr 4, 12:40 PM PDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 1240 PM PDT TUE APR 4 2006 CAZ013>019-063-064-066>069-051400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-1240 PM PDT TUE APR 4 2006 ...UPDATED TO ADD SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WARNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY CONTINUING MODERATE TO HEAVY RAIN AND SNOW CONTINUES TO FALL ACROSS INTERIOR NORTHERN CALIFORNIA WITH RELATIVELY HIGH SNOW LEVELS. REFER TO THE WINTER STORM AND FLOOD PRODUCTS FOR MORE INFORMATION. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED WITH SOME POSSIBLY BECOMING SEVERE. THIS HAS RESULTED IN A SEVERE THUNDERSTORM WATCH FOR THE CENTRAL SACRAMENTO VALLEY AND SOUTHWARD. ALSO...A LEVEE BREAK ON THE COSUMNES RIVER IS FLOODING AN UNINHABITED AREA IN SOUTHERN SACRAMENTO COUNTY. REFER TO THE FLASH FLOOD WARNING FOR MORE INFORMATION. * SEVERE THUNDERSTORM WATCH..SEE WWUS66 KSTO - WCNSTO FOR DETAILS * * FLASH FLOOD WARNING........SEE WGUS56 KSTO - FFWSTO FOR DETAILS * * FLOOD WARNING..............SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE SHOWERS SHOULD TAPER OFF TOMORROW BUT MAIN STEM RIVERS ARE STILL EXPECTED TO BE HIGH. THURSDAY SHOULD BE A BRIEF DRY BREAK BEFORE ANOTHER SYSTEM BRINGS MORE PRECIPITATION THURSDAY NIGHT THROUGH MONDAY. * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO HS/KJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:30 AM PDT | Flash Flood Warning | STO | Calaveras | 7 hr |
| Apr 4, 10:40 AM PDT | Flash Flood Warning | STO | Sacramento | 6 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.